MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL BIVONA TUBES ADULT HYPERFLEX TTS; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL BIVONA TUBES ADULT HYPERFLEX TTS; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA90
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that while a smiths medical tracheostomy tube was in use, the patient experienced a loss of ventilation due to a cuff leak.The saline loss was seen in the bronchial tube visualized with fibroscopic column.No further adverse effects were reported.
 
Additional Manufacturer Narrative
Evaluation results: one bivona tracheostomy tube was received in used condition.The tracheostomy tube was returned for a loss of ventilation due to a cuff leak.The returned device was leak tested with 200 cc of air.The cuff was unable to fully inflate and immediately deflated as air escaped from a small hole/ scratch in the cuff.Upon visual inspection of the cuff, it was noted that there are two scratched areas next to the small hole on the cuff, perhaps caused by the device coming into contact with something sharp externally or potentially from hard cartilage internal to the patient.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.

Brand Name
SMITHS MEDICAL BIVONA TUBES ADULT HYPERFLEX TTS
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8488775
Report Number3012307300-2019-01779
Device Sequence Number1884523
Product Code JOH
UDI-Device Identifier15021312013825
UDI-Public15021312013825
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/28/2021
Device Catalogue Number67HA90
Device Lot Number3159593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR